Mississippi, 2004Damaging Wind in Mississippi, June 23, 2004
June 23, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 23, 9:45 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 23, 9:45 AM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1045 AM CDT WED JUN 23 2004
.UPDATED DISCUSSION...
AFTER MAP ANALYSES...LOCAL APPLICATIONS AND ONGOING TRENDS...HAVE
DECIDED TO GO WITH FLOOD WATCH TO CO-INCIDE CLOSELY WITH THE
RECENTLY ISSUED EXCESSIVE RAINFALL OUTLOOK. WILL PLACE GENERALLY
WEST OF I-55 FROM SUMMIT/MCCOMB TO LAPLACE...THEN TO NEAR MORGAN
CITY THROUGH TONIGHT. STRONG SYNOPTIC SUPPORT FOR HEAVY RAINFALL
GIVEN ABUNDANT TROPICAL AIR IN THE LOW LEVELS...BAROCLINIC
INSTABILITY ALOFT AND RIGHT REAR QUADRANT JET DYNAMICS. LOW PRESSURE
SYSTEM MOVING ACROSS LOWER RIO GRANDE VALLEY WILL ALSO SERVE TO
INCREASE UPPER LEVEL DIVERGENCE OVER TIME. MEANWHILE...ON THE
FRINGES AND EAST OF THE RAIN SHIELD...GREATER SURFACE BASED
INSTABILITY WILL ALLOW FOR MARGINALLY SEVERE THUNDERSTORM
DEVELOPMENT. WILL BE INCREASING THE THREAT SLIGHTLY FROM EARLIER HWO
TO INDICATE A BRIDGE OVER MINIMAL CRITERIA ON WIND AND HAIL THREAT
ALONG WITH LOCALLY HEAVY CONVECTIVE RAINFALL. OTHERWISE...THE POP
FORECAST LOOKS GOOD BUT THE TEMPERATURES MAY NEED TO BE ADJUSTED
DOWNWARD IN THE RAIN COOLED AREAS.
&&
.LOCAL APPLICATIONS...
PRECIPITATION CALCULATOR OUTPUT USING KSIL 12Z SOUNDING 346K FROM
900 MB LIFT...
POP 80 PERCENT
DP 170 MB
PCPN 4.22 INCHES
POTENTIAL 7.45 INCHES FOR TEMP BELOW 75F.
FMAP 2.73 INCHES (1000 SQ MI BASIN).
RICKS INDEX 130
PROB SEVERE 8 PERCENT
GUST 42 TO 52 KT (49-60 MPH)
HAIL 0.67 INCH (MARBLE)
TOR NIL
HAIL-VIL PROGRAM OUTPUT USING SAME LIFT...
ARKANSAS METHOD VIL OF THE DAY 56.
SOUNDING VIL 61 (MARBLE)
57 PEA
61 MARBLE
63 PENNY <<<CHOSEN VIL OF THE DAY
64 NICKEL
65 QUARTER
67 HALF DOLLAR
68 PING PONG
69 GOLF BALL
70 HEN EGG
GIVEN THE DEGREE OF COOLING (-10C AT H50 THIS AM) ALOFT AND WARM AIR
ADVECTION IN THE LOW LEVELS...HAIL THREAT SEEMS PLAUSIBLE ALONG WITH
CONVECTIVE GUSTS MAINLY SOUTH AND EAST OF THE FFA OUTLINED AREA
TODAY AND THIS EVENING. WILL USE AS BASIS FOR HWO.
&&
.PREV DISCUSSION...
STATIONARY SFC BOUNDARY SITUATED FROM NE TX TO S TX THIS AM. THIS IS
THE BOUNDARY THAT IS EXPECTED TO SLOWLY SINK SOUTHWARD TO THE
NORTHERN PORTION OF THE AREA BY LATE TODAY. MANY UPPER DISTURBANCES
WILL MOVE OUT OF TX ALONG THE AXIS OF THIS BOUNDARY BRINGING A
PLETHERA OF SH/TS TO THE AREA THROUGH SATURDAY BEFORE RAIN CHANCES
BEGINS TO DROP SUNDAY AND SHOULD BE BACK TO MORE NORMAL LEVELS BY
MONDAY. CURRENT FORECAST SHOWS THIS WELL AND THEREFORE WILL MAKE
LITTLE IN THE WAY OF CHANGES TO ONGOING FORECAST. HAVE BEEN THINKING
OF FFA POSSIBILITIES. QPF VALUES ARE EXPECTED TO BE FAIRLY HIGH OVER
THE NORTHWEST HALF OF THE CWA BUT FFG NUMBERS SHOW 1.5 TO 2 OVER
ONE HOUR + THE BOUNDARY HAS BEEN SLOWER THAN MODEL SOLUTIONS MOVING
TOWARD THE COAST SO WILL NOT BE ISSUING ANY FLOOD WATCH PRODUCTS
ATTM. DAY AND EVENING SHIFTS MAY BRING THIS UP AS FFG NUMBERS SHOULD
FALL SOMEWHAT AFTER TODAY.
WILL CONTINUE WORDING OF ISOLATED SEVERE IN HWO AND DEFINATELY HEAVY
RAIN. TS CELLS ARE EXPECTED TO MOVE NE AT 10 TO 15 KNOTS BUT WINDS
ARE EXPECTED TO BE UNIDIRECTIONAL WITH HEIGHT AND STORM MOTION WILL
BECOME EQUAL/OPPOSITE THE BACKWARD PROPAGATING MAGNITUDE/VECTOR.
QUITE SIMPLY TRAINING SH/TS WILL BEGIN TO DEVELOP BY EARLY
WEDNESDAY.
&&
PRELIMINARY POINT NUMBERS...
MCB 85 70 84 71 / 70 40 80 60
BTR 86 71 84 71 / 70 40 80 60
MSY 88 75 85 74 / 70 40 70 50
GPT 86 72 85 73 / 70 40 70 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH LAZ034>038-046>050-056 THROUGH TONIGHT.
MS...FLOOD WATCH MSZ068>070 THROUGH TONIGHT.
LA AND MS COASTAL WATERS...NONE.
&&
24
Hazardous weather outlook, Jun 23, 10:50 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1150 AM CDT WED JUN 23 2004
.A LARGE LOW PRESSURE AREA IN THE UPPER LEVELS OVER SOUTH TEXAS WILL
INTERACT WITH TROPICAL MOISTURE OVER LOUISIANA TO PROVIDE A HIGH
CHANCE OF HEAVY RAINS AND LOCALLY SEVERE THUNDERSTORMS THROUGH
THURSDAY.
LAZ034>038-046>050-056-MSZ068>070-240100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE-
WEST FELICIANA-WILKINSON-
1150 AM CDT WED JUN 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
EXTREME SOUTHWEST MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
.FLOODING...
A FLOOD WATCH IS IN EFFECT FOR POTENTIAL RAINFALL ACCUMULATIONS
BETWEEN TWO AND FOUR INCHES WITH LOCALLY HIGHER AMOUNTS TO SEVEN AND
A HALF INCHES.
.THUNDERSTORMS...
THERE IS ALSO A SLIGHT CHANCE THAT THUNDERSTORMS MAY BECOME STRONG
WITH WIND GUSTS OF 40 TO 50 MPH...SOME SMALL HAIL AND OCCASIONAL
LIGHTNING THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE REMAINS A CHANCE THAT HEAVY RAINS MAY PERSIST THROUGH THURSDAY
NIGHT OR FRIDAY. THE OVERALL WEATHER PATTERN WILL BE SLOW TO CHANGE.
THERE IS ALSO A CHANCE OF THUNDERSTORMS EACH DAY WITH A FEW BRIEFLY
ATTAINING SEVERE LEVELS EACH DAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME. THE PRIMARY RESPONSE WILL BE FOR
FLOOD MONITORING AND NOTIFICATION. PROMPTLY RELAY ANY OBSERVED OR
REPORTED STORM DAMAGE...FLOODING OR SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.
LAZ039-040-057>070-MSZ071-077-080>082-240100-
HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE-
LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-
PEARL RIVER-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-
1150 AM CDT WED JUN 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
.SEVERE THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 50
TO 60 MPH...HAIL THE SIZE OF MARBLES TO GOLF BALL IN DIAMETER...WEAK
BRIEF TORNADOES...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS WITH
RATES 2 TO 3 INCHES PER HOUR. THE PRIMARY AREA OF CONCERN WILL BE
GENERALLY EAST OF 1-55 FROM MCCOMB TO LAPLACE AND THE LOWER PARISHES
OF SOUTHEASET LOUISIANA ALONG WITH COASTAL MISSISSIPPI.
.MARINE...
WATERSPOUT DEVELOPMENT IS LIKELY IN THE NEAR COASTAL WATERS THROUGH
1 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A BETTER THAN AVERAGE CHANCE AT THUNDERSTORM EACH DAY
THROUGH TUESDAY. SOME STORMS MAY BECOME LOCALLY SEVERE AT TIMES EACH
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME. PROMPTLY RELAY ANY OBSERVED OR REPORTED STORM
DAMAGE...FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
24
Thunderstorm Wind, Hancock
- When
- June 23, 1:28 PM CST
- Where
- Hancock County, 9 mi NW of Kiln
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.517, -89.533
A few trees were blown down along Highway 43 near the county line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 23, 20041 death · 1 injured · $24 million · F3 · 56 events
- Tornadoes and Hail in Wisconsin, June 23, 200421 injured · $374,000 · F1 · 41 events
- Tornadoes and Hail in Wisconsin, June 23, 20041 injured · $7.9 million · F2 · 11 events
- Tornado and Flash Flooding in Texas, June 23, 2004$225,000 · F0 · 10 events
- Damaging Winds in Georgia, June 23, 2004$86,000 · 52 kt wind · 11 events
- Hail and Damaging Winds in Michigan, June 23 to 24, 2004$100,000 · 1 in hail · 6 events
- Tornadoes and Hail in North Dakota, June 23, 2004F1 · 17 events
- Damaging Wind in Mississippi, June 23, 2004$40,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, June 23, 2004$28,000 · 70 kt wind · 8 events
- Cold in Minnesota, June 23 to 24, 200424 events
- Cold in North Dakota, June 23 to 24, 200418 events
- Hail and Damaging Winds in Minnesota, June 23, 2004$10,000 · 63 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407187.